My wife was given risperidone 2mg by mistake, it was supposed to be a blood pressure pill. She’s been sick for 7 weeks, depression like symptoms. She took it for 3 months, we stopped 2 weeks ago when we found out, but is having terrible withdrawal, how do we cope with it? She’s been totally bedridden for the last 4 days and suicidal. TIA.
You should definitely take your wife to the ER immediately. Taking it for 3 months and stopping abruptly can lead to serious withdrawals as what your wife is experiencing right now. Please to her to the ER.
Sodium Valproate is used as an anti seizure medicine, which in my opinion, is going to be helpful because coming off of risperidone suddenly is dangerous. Here are 2 different options you could do. *I am NOT a doctor* She could take the med, and slowly ween off of it with a doctors help ( it will be less dangerous) or if she doesn’t want to go that route, take her to the ER, and demand they help her withdrawal symptoms, and admit her until she’s well. Be her advocate and don’t back down. Don't take no for an answer. As for being wrongly given the rispiridone, that was a horrible, and irresponsible thing they did. I would demand to have someone’s pharmacist license snatch away so fast it would make their heads spin. I wish her love and light to feel better.
- Risperidone Information for Consumers
- Risperidone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Risperidone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.